MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC FLEXIBLE SHAFT HANDLE WITH QUICK COUPLING; REAMER

WRIGHTS LANE SYNTHES USA PRODUCTS LLC FLEXIBLE SHAFT HANDLE WITH QUICK COUPLING; REAMER
Model Number 351.15
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Part: 351.150; lot: 2285661; manufacturing site: bettlach; release to warehouse date: august 07, 2007.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.Visual inspection: the flexible shaft handle with quick coupling was received with both internal pins missing from the quick coupling.No other visual issues were identified with the returned components of the device.Functional inspection: functional testing could not be completed as mating devices were not received.However, the missing internal pins causes the device to be unable to couple/assemble with mating devices.The reported complaint condition could not be replicated as mating devices were not received.The device failure/defect of missing components was identified during the investigation and is related to the reported complaint condition.Dimensional inspection: dimensional inspection was not conducted as the visual issue of missing components is conclusive.Document/specification review: the following drawings, reflecting the manufactured and current revision, were reviewed.Handgriff mit schnellkupplung.Handgriff mit schnellkupplung.During the investigation, no product design issues or discrepancies were observed that may have contributed to the complaint condition.Conclusion: the complaint condition is confirmed for the flexible shaft handle with quick coupling as both internal pins were missing from the quick coupling.The missing internal pins causes the device to be unable to couple/assemble with mating devices.While no definitive root cause could be determined, it is possible that the device encountered unintended forces and/or rough handling, causing the pins to fall out and be misplaced.During this investigation, no product design or manufacturing issues were observed that may have contributed to the complaint condition.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that during an intramedullary femur rod procedure on (b)(6) 2019, it was noticed that the flexible shaft handle with quick coupling attachment for reamer would not attach.Upon further examination, the inner of the device metal pin is missing.Procedure was successfully completed with no surgical delay.Patient outcome is unknown.This report is for a flexible shaft handle with quick coupling.This is report 1 of 1 for (b)(4).

Brand Name
FLEXIBLE SHAFT HANDLE WITH QUICK COUPLING
Common Device Name
REAMER
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key8894901
Report Number2939274-2019-59825
Device Sequence Number13863642
Product Code HTO
UDI-Device Identifier10886982193728
UDI-Public(01)10886982193728
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 07/18/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number351.15
Device Catalogue Number351.15
Device Lot Number2285661
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/01/2019
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/18/2019
Initial Report FDA Received Date08/14/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1